PAINKILLERS can be a godsend for many of us. Whether you’re recovering from an injury or surgery, or just dealing with painful symptoms, they can help us carry on with life as best we can. However, like any medication they can have their downsides.
But they can include low blood pressure.
Low blood pressure, or hypotension, means your blood pressure reading has dipped to or below 90/60 millimetres of mercury (mmHg).
If this happens you can experience heart palpitations – a “rapid or irregular” heartbeat.
NHS Inform recommends speaking to a doctor or pharmacist if you experience side effects from paracetamol.
However, before taking paracetamol check with your doctor or pharmacist if you:
- Have had an allergic reaction to paracetamol or any other medicines in the past
- Have liver or kidney problems
- Regularly drink more than the maximum recommended amount of alcohol (14 units a week)
- Take medicine for epilepsy
- Take medicine for tuberculosis (TB)
- Take the blood-thinner warfarin and you may need to take paracetamol on a regular basis.
Taking too much paracetamol can be “very dangerous”.
NHS Inform adds: “If you’ve taken more than the recommended maximum dose, go to your nearest accident and emergency (A&E) department as soon as possible.”
“Some people feel sick, vomit or have abdominal (tummy) pain after taking too much paracetamol, but often there are no obvious symptoms at first. Go to A&E even if you’re feeling well.”
Credit: Source link